Alert archive / Mississippi / Tornado Warnings in 2023

Tornado Warning 31, NWS Memphis, TN

March 24, 2023Chickasaw County, Itawamba County, Monroe County, Mississippi

NWS Memphis, TN issued this tornado warning at Mar 24, 2023, 10:37 PM CDT for Chickasaw County, Itawamba County, Monroe County, Mississippi. It was in force for 38 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 24, 2023, 10:37 PM CDT (03:37 UTC)
Expired
Mar 24, 2023, 11:15 PM CDT
In force
38 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Emergency
Tornado emergency
Tornado
Radar indicated
Hail
0.75 in

Counties Chickasaw County, MS, Itawamba County, MS, Monroe County, MS

The radar

The Columbus AFB radar (KGWX), 27 km from the middle of the area, began a volume at 03:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 24, 10:38 PM CDTTORNADO5 Ene Trebloc, MSEF3 TORNADO PRODUCED WIDESPREAD, SIGNIFICANT DAMAGE ALONG A 36.9 MILE PATH FROM FAR EASTERN CHICKASAW COUNTY, THROUGH MONROE COUNTY, AND ENDING IN FAR SOUTHEAST ITAWAMBA COUNTY. THE MOST SIGNIFICANT DAMAGE WAS OBSERVED SOUTH OF NEW WREN AND IN AMORY. THE MAXIM
Mar 24, 10:55 PM CDTTSTM WND DMG1 Wnw Amory, MSWIDESPREAD, SIGNIFICANT DAMAGE TO MANY HOMES AND BUSINESS ACROSS AMORY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 24, 5:20 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 3.6 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2023-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2023-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -108 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
645 m above ground
0-6 km bulk shear
94 kt
0-1 km storm-relative helicity
-108 m²/s²
0-3 km storm-relative helicity
-171 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

571 
WFUS54 KMEG 250337
TORMEG
MSC017-057-095-250415-
/O.NEW.KMEG.TO.W.0031.230325T0337Z-230325T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Memphis TN
1037 PM CDT Fri Mar 24 2023

The National Weather Service in Memphis has issued a

* Tornado Warning for...
  Southeastern Chickasaw County in northeastern Mississippi...
  Southern Itawamba County in northeastern Mississippi...
  Monroe County in northeastern Mississippi...

* Until 1115 PM CDT.
    
* At 1037 PM CDT, a severe thunderstorm capable of producing a
  tornado was located near Trebloc, or 9 miles south of Okolona,
  moving east at 65 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Amory, Aberdeen, Okolona, Smithville, Prairie, New Salem, New Wren,
  Hatley, Gattman, Quincy, Turon, Egypt, Wise Gap, Wren, McCondy,
  Buena Vista, Sipsey Fork, Becker, Splunge and Athens.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a storm shelter or an interior room on the
lowest floor of a sturdy building. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.

&&

LAT...LON 3381 8872 3381 8884 3396 8889 3423 8819
      3381 8824 3375 8872
TIME...MOT...LOC 0337Z 248DEG 57KT 3386 8876 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$
7 follow-up statements
610 
WWUS54 KMEG 250341
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
Issued by National Weather Service Memphis TN
1041 PM CDT Fri Mar 24 2023

MSC017-057-095-250415-
/O.CON.KMEG.TO.W.0031.000000T0000Z-230325T0415Z/
Chickasaw MS-Itawamba MS-Monroe MS-
1041 PM CDT Fri Mar 24 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR
SOUTHEASTERN CHICKASAW...SOUTHERN ITAWAMBA AND MONROE COUNTIES...
    
At 1041 PM CDT, a large and extremely dangerous tornado was located
near New Wren, or 8 miles northwest of Aberdeen, moving northeast at
65 mph.

This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Damaging tornado.

SOURCE...Radar indicated rotation.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

Locations impacted include...
Amory, Aberdeen, Okolona, Smithville, Prairie, New Salem, New Wren,
Hatley, Gattman, Quincy, Turon, Egypt, Wise Gap, Wren, McCondy, Buena
Vista, Sipsey Fork, Becker, Splunge and Athens.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3381 8872 3381 8884 3396 8889 3423 8819
      3381 8824 3375 8872
TIME...MOT...LOC 0341Z 246DEG 57KT 3389 8868 

TORNADO...RADAR INDICATED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...1.00 IN

$$
446 
WWUS54 KMEG 250343
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
Issued by National Weather Service Memphis TN
1043 PM CDT Fri Mar 24 2023

MSC017-057-095-250415-
/O.CON.KMEG.TO.W.0031.000000T0000Z-230325T0415Z/
Chickasaw MS-Itawamba MS-Monroe MS-
1043 PM CDT Fri Mar 24 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR
SOUTHEASTERN CHICKASAW...SOUTHERN ITAWAMBA AND MONROE COUNTIES...
        
At 1043 PM CDT, a confirmed large and extremely dangerous tornado was
located near New Wren, or 7 miles northwest of Aberdeen, moving east
at 65 mph.

This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

Locations impacted include...
Amory, Aberdeen, Okolona, Smithville, Prairie, New Salem, New Wren,
Hatley, Gattman, Quincy, Turon, Egypt, Wise Gap, Wren, McCondy, Buena
Vista, Sipsey Fork, Becker, Splunge and Athens.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3381 8872 3381 8884 3396 8889 3423 8819
      3381 8824 3375 8872
TIME...MOT...LOC 0343Z 248DEG 57KT 3390 8865 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...1.00 IN

$$
121 
WWUS54 KMEG 250346
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
Issued by National Weather Service Memphis TN
1046 PM CDT Fri Mar 24 2023

MSC017-057-095-250415-
/O.CON.KMEG.TO.W.0031.000000T0000Z-230325T0415Z/
Chickasaw MS-Itawamba MS-Monroe MS-
1046 PM CDT Fri Mar 24 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR
SOUTHEASTERN CHICKASAW...SOUTHERN ITAWAMBA AND MONROE COUNTIES...
        
At 1046 PM CDT, a confirmed large and extremely dangerous tornado was
located over New Wren, or 8 miles southeast of Okolona, moving
northeast at 60 mph.

This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

Locations impacted include...
Amory, Aberdeen, Okolona, Smithville, Prairie, New Salem, New Wren,
Hatley, Gattman, Quincy, Turon, Egypt, Wise Gap, Wren, McCondy, Buena
Vista, Sipsey Fork, Becker, Splunge and Athens.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3381 8872 3381 8884 3396 8889 3423 8819
      3381 8824 3375 8872
TIME...MOT...LOC 0346Z 234DEG 54KT 3394 8862 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...1.00 IN

$$
574 
WWUS54 KMEG 250350
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
Issued by National Weather Service Memphis TN
1050 PM CDT Fri Mar 24 2023

MSC017-250358-
/O.CAN.KMEG.TO.W.0031.000000T0000Z-230325T0415Z/
Chickasaw MS-
1050 PM CDT Fri Mar 24 2023

...THE TORNADO WARNING FOR SOUTHEASTERN CHICKASAW COUNTY IS
CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until midnight CDT for northeastern
Mississippi.

LAT...LON 3403 8872 3423 8819 3381 8824 3375 8872
TIME...MOT...LOC 0348Z 233DEG 57KT 3396 8859 

$$

MSC057-095-250415-
/O.CON.KMEG.TO.W.0031.000000T0000Z-230325T0415Z/
Itawamba MS-Monroe MS-
1050 PM CDT Fri Mar 24 2023

...TORNADO EMERGENCY FOR NEW WREN AND AMORY...

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR SOUTHERN
ITAWAMBA AND MONROE COUNTIES...
        
At 1048 PM CDT, a confirmed large and destructive tornado was located
over New Wren, or near Amory, moving northeast at 65 mph.

TORNADO EMERGENCY for NEW WREN AND AMORY. This is a PARTICULARLY 
DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Deadly tornado.

SOURCE...Radar confirmed tornado.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

Locations impacted include...
Amory, Aberdeen, Smithville, Prairie, New Wren, New Salem, Hatley,
Gattman, Sipsey Fork, Becker, Quincy, Turon, Splunge, Wise Gap,
Athens, Wren, East Aberdeen, Bigbee, Greenwood Springs and Parham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous, and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to an interior room on the lowest floor of a sturdy building. Avoid
windows. If in a mobile home, a vehicle or outdoors, move to the
closest substantial shelter and protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3403 8872 3423 8819 3381 8824 3375 8872
TIME...MOT...LOC 0348Z 233DEG 57KT 3396 8859 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CATASTROPHIC
MAX HAIL SIZE...<.75 IN

$$
009 
WWUS54 KMEG 250355
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
Issued by National Weather Service Memphis TN
1055 PM CDT Fri Mar 24 2023

MSC057-095-250415-
/O.CON.KMEG.TO.W.0031.000000T0000Z-230325T0415Z/
Itawamba MS-Monroe MS-
1055 PM CDT Fri Mar 24 2023

...TORNADO EMERGENCY FOR AMORY AND HATLEY MISSISSIPPI......

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR SOUTHERN
ITAWAMBA AND MONROE COUNTIES...
        
At 1054 PM CDT, a confirmed large and destructive tornado was located
over Amory, moving northeast at 70 mph.

TORNADO EMERGENCY for Amory and Hatley. This is a PARTICULARLY 
DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Deadly tornado.

SOURCE...Radar confirmed tornado.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

Locations impacted include...
Amory, Aberdeen, Smithville, Prairie, New Wren, New Salem, Hatley,
Gattman, Sipsey Fork, Becker, Quincy, Turon, Splunge, Wise Gap,
Athens, Wren, East Aberdeen, Bigbee, Greenwood Springs and Parham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous, and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to an interior room on the lowest floor of a sturdy building. Avoid
windows. If in a mobile home, a vehicle or outdoors, move to the
closest substantial shelter and protect yourself from flying debris.

&&

LAT...LON 3403 8872 3423 8819 3381 8824 3375 8872
TIME...MOT...LOC 0354Z 244DEG 61KT 3400 8848 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CATASTROPHIC
MAX HAIL SIZE...<.75 IN

$$
954 
WWUS54 KMEG 250358
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
Issued by National Weather Service Memphis TN
1058 PM CDT Fri Mar 24 2023

MSC057-095-250415-
/O.CON.KMEG.TO.W.0031.000000T0000Z-230325T0415Z/
Itawamba MS-Monroe MS-
1058 PM CDT Fri Mar 24 2023

...TORNADO EMERGENCY FOR AMORY AND SMITHVILLE IN MISSISSIPPI...

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR SOUTHERN
ITAWAMBA AND NORTHERN MONROE COUNTIES...
        
At 1057 PM CDT, a confirmed large and destructive tornado was located
near Amory, moving northeast at 65 mph.

TORNADO EMERGENCY for Amory and Smithville. This is a PARTICULARLY 
DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Deadly tornado.

SOURCE...Radar confirmed tornado.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

Locations impacted include...
Amory, Smithville, New Wren, New Salem, Nettleton, Hatley, Sipsey
Fork, Becker, Quincy, Turon, Splunge, Wren, Bigbee, Parham and
Cadamy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous, and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to an interior room on the lowest floor of a sturdy building. Avoid
windows. If in a mobile home, a vehicle or outdoors, move to the
closest substantial shelter and protect yourself from flying debris.

&&

LAT...LON 3394 8822 3386 8863 3407 8862 3423 8819
TIME...MOT...LOC 0357Z 239DEG 58KT 3402 8844 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CATASTROPHIC
MAX HAIL SIZE...<.75 IN

$$
679 
WWUS54 KMEG 250405
SVSMEG

Severe Weather Statement
National Weather Service Memphis TN
Issued by National Weather Service Memphis TN
1105 PM CDT Fri Mar 24 2023

MSC057-095-250415-
/O.CON.KMEG.TO.W.0031.000000T0000Z-230325T0415Z/
Itawamba MS-Monroe MS-
1105 PM CDT Fri Mar 24 2023

...TORNADO EMERGENCY FOR THE CITY OF SMITHVILLE AND SOUTHEAST 
iTAWAMBA COUNTY IN MISSISSIPPI...

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR
SOUTHEASTERN ITAWAMBA AND NORTHEASTERN MONROE COUNTIES...
        
At 1103 PM CDT, a confirmed large and destructive tornado was located
over Smithville, or 8 miles northeast of Amory, moving northeast at
60 mph.

TORNADO EMERGENCY for the city of Smithville and southeast Itawamba 
County in Mississippi. This is a PARTICULARLY DANGEROUS SITUATION. 
TAKE COVER NOW!

HAZARD...Deadly tornado.

SOURCE...Radar confirmed tornado.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

Locations impacted include...
Amory, Smithville, New Salem, Hatley, Cardsville, Turon, Parham and
Cadamy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous, and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to an interior room on the lowest floor of a sturdy building. Avoid
windows. If in a mobile home, a vehicle or outdoors, move to the
closest substantial shelter and protect yourself from flying debris.

&&

LAT...LON 3403 8821 3394 8847 3413 8847 3423 8819
TIME...MOT...LOC 0403Z 239DEG 54KT 3407 8836 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CATASTROPHIC
MAX HAIL SIZE...<.75 IN

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Mar 24, 6:16 PM CDT, 4 hours 21 minutes earlier.

Area forecast discussion, Mar 24, 6:16 PM CDT, 4 hours 21 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
616 PM CDT Fri Mar 24 2023

...New AVIATION...

.SYNOPSIS...
Issued at 245 PM CDT Fri Mar 24 2023

A low pressure system and associated frontal boundaries are
the root cause of severe weather impacts for the Mid-South to begin
this afternoon. All severe weather hazards are expected as the
system treks east across the region. This quick moving system is
anticipated to exit the region by midnight. A mostly dry weekend is
on tap, with a small chance of showers and isolated thunderstorms on
Saturday afternoon near the Tennessee River valley and again on Sunday
evening across northeast Mississippi. Above normal temperatures
this week and a high pressure system will allot for dry weather
until a late week system approaches.

&&

.DISCUSSION...
(This evening through next Thursday)
Issued at 245 PM CDT Fri Mar 24 2023

Favorable conditions across the Mid-South today for
severe weather and all associated hazards. Tornadoes, damaging wind
gusts, flash and areal flooding, and hail are all threats today. The
highest threat of severe thunderstorms is across northwest
Mississippi into far northwest Tennessee. Flooding is most likely in
northwest Tennessee, the Missouri Bootheel, and northeast Arkansas.

Low pressure near the OK/AR border will track northeast along a
current stalled frontal boundary. A mid-level trough will push the
stalled boundary across the region making conditions more
favorable across the Delta region tonight. CAPE values, moisture,
shear, and warm temperatures are allowing more favorable
conditions for discrete cell development ahead of the main line.
If these discrete cells can form in the warm sector, strong
tornadoes are possible. The tornado threat will continue as there
could be embedded tornadoes in the line along with damaging winds.
A Tornado Watch will likely be issued this afternoon. Gusty
southerly winds will support a Wind Advisory until 3am Saturday.

This system should make its exit by midnight tonight and result in a
mainly dry weekend. A lingering cell or two may cause some showers
and an isolated thunderstorm in the northeast corner of west
Tennessee tomorrow afternoon. An active subtropical jet creates a
chance of showers, mostly in the southern portion of northeast
Mississippi, Sunday evening. There may be an isolated thunderstorm
associated with these showers, but severe threat is limited.

The remaining portion of the Mid-South will be warm and dry until late
week as high pressure settles into the region. Above normal
temperatures expected this week with highs mainly in the 60s and
70s with lows in the upper 40s and 50s. Our next chance of rain
appears to come late week.

DNM

&&

.AVIATION...
(00Z TAFS)
Issued at 608 PM CDT Fri Mar 24 2023

Showers and thunderstorms are moving across the area and will
affect sites west to east. Cigs and vsbys will lower and we will
see IFR conditions in the thunderstorms and heavier showers.
Conditions should improve to VFR through the early morning with
low cigs moving in behind the cold front for several hours. By
tomorrow mid morning, conditions everywhere should be VFR. Wind
is quite variable depending on the site. In general, wind should
be southerly 15-20kts with occasional gusts to 30kts possible.
Wind should relax for a short time overnight before picking back
up in the morning and veering WNW by the end of the TAF cycle.

SMW

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through Saturday morning for ARZ009-018-026>028-035.

     Wind Advisory until 3 AM CDT Saturday for ARZ009-018-026>028-035-
     036-048-049-058.

MO...Flood Watch through Saturday morning for MOZ113-115.

     Wind Advisory until 3 AM CDT Saturday for MOZ113-115.

MS...Wind Advisory until 3 AM CDT Saturday for MSZ001>017-020>024.

TN...Flood Watch through Saturday morning for TNZ001>003-019.

     Wind Advisory until 3 AM CDT Saturday for TNZ001>004-019>022-
     048>055-088>092.

&&

PUBLIC FORECAST...DNM
AVIATION...SMW

In the hours before

Local storm report, Mar 24, 9:40 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
940 PM CDT FRI MAR 24 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 PM     FLASH FLOOD      2 SSE ROSSVILLE         35.02N 89.53W
03/24/2023                   FAYETTE            TN   PUBLIC

            DITCHES ON THE SIDE OF THE ROAD WERE
            COMPLETELY FULL AND OVERFLOWING THE ROAD.

&&
Local storm report, Mar 24, 10:23 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1023 PM CDT FRI MAR 24 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1018 PM     FLASH FLOOD      4 NNW OXFORD            34.41N 89.56W
03/24/2023                   LAFAYETTE          MS   EMERGENCY MNGR

            FLOODING IN THE TWELVE OAKS SUBDIVISION
            NORTHWEST OF OXFORD. WATER IS SEVERAL FEET
            DEEP ON OHARA ROAD.

&&

MJ
Local storm report, Mar 24, 10:27 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1027 PM CDT FRI MAR 24 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     HAIL             BALDWYN                 34.50N 88.63W
03/24/2023  M1.75 INCH       LEE                MS   EMERGENCY MNGR

            GOLFBALL SIZE HAIL REPORTED IN BALDWYN.

&&
Local storm report, Mar 24, 10:29 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1029 PM CDT FRI MAR 24 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1027 PM     FLASH FLOOD      THAXTON                 34.31N 89.17W
03/24/2023                   PONTOTOC           MS   EMERGENCY MNGR

            FLOODING OF HIGHWAY 336 IN THAXTON.

&&

MJ
Local storm report, Mar 24, 10:31 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1031 PM CDT FRI MAR 24 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1028 PM     FLASH FLOOD      1 N BALDWYN             34.51N 88.63W
03/24/2023                   PRENTISS           MS   FIRE DEPT/RESCUE

            THE DOWNTOWN AREA OF BALDWYN IS HEAVILY
            FLOODED.

&&
Special weather statement, Mar 24, 10:31 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Memphis TN
Issued by National Weather Service Memphis TN
1031 PM CDT Fri Mar 24 2023

MSZ022-023-250345-
Calhoun MS-Chickasaw MS-
1031 PM CDT Fri Mar 24 2023

...A strong thunderstorm will impact portions of southwestern
Chickasaw and southeastern Calhoun Counties through 1045 PM CDT...

At 1031 PM CDT, Doppler radar was tracking a strong thunderstorm near
Vardaman, or 9 miles southwest of Houston, moving northeast at 55
mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Houston, Calhoun City, Vardaman, Derma, Slate Springs, Pyland,
Woodland, Sparta, Thorn, Thelma, Tabbville, Anchor, Atlanta and Slate
Spring.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until midnight CDT for northeastern
Mississippi.

&&

LAT...LON 3384 8937 3400 8900 3375 8897 3375 8903
      3374 8904 3374 8919 3372 8919 3372 8938
TIME...MOT...LOC 0331Z 240DEG 46KT 3383 8915

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 7:07 PM CDTSevere Thunderstorm WarningMEGDeSoto38 min
Mar 24, 7:39 PM CDTAreal Flood AdvisoryMEGDeSoto3 hr
Mar 24, 7:45 PM CDTTornado WarningMEGQuitman, Tallahatchie45 min
Mar 24, 7:57 PM CDTSevere Thunderstorm WarningMEGBenton, DeSoto, Marshall48 min
Mar 24, 8:16 PM CDTFlash Flood WarningMEGDeSoto3 hr
Mar 24, 8:17 PM CDTTornado WarningMEGLafayette, Panola, Tallahatchie, Yalobusha43 min
Mar 24, 8:42 PM CDTSpecial Weather StatementMEGBenton33 min
Mar 24, 8:50 PM CDTTornado WarningMEGLafayette, Marshall, Pontotoc, Union40 min
Mar 24, 9:17 PM CDTFlash Flood WarningMEGLafayette, Panola, Tallahatchie, Yalobusha3 hr
Mar 24, 9:21 PM CDTSevere Thunderstorm WarningMEGAlcorn, Prentiss, Tippah, Union39 min
Mar 24, 9:27 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Pontotoc, Prentiss, Union48 min
Mar 24, 9:36 PM CDTAreal Flood AdvisoryMEGBenton, DeSoto, Marshall83 min
Mar 24, 9:37 PM CDTTornado WarningMEGItawamba, Lee, Prentiss, Union23 min
Mar 24, 9:43 PM CDTTornado Warning Tornado observedConsiderable damage threatMEGCalhoun, Chickasaw, Monroe47 min
Mar 24, 9:54 PM CDTTornado WarningMEGItawamba, Lee, Prentiss, Tishomingo35 min
Mar 24, 10:08 PM CDTFlash Flood WarningMEGLafayette, Marshall, Pontotoc, Prentiss, Tippah, Union3 hr
Mar 24, 10:29 PM CDTSevere Thunderstorm WarningMEGChickasaw, Itawamba, Monroe46 min
Mar 24, 10:31 PM CDTSpecial Weather StatementMEGCalhoun14 min
Mar 24, 10:35 PM CDTFlash Flood WarningMEGAlcorn, Itawamba, Lee, Prentiss, Tishomingo3 hr
Mar 24, 11:04 PM CDTFlash Flood WarningMEGCalhoun, Chickasaw, Itawamba, Lee, Monroe3 hr
Mar 24, 11:12 PM CDTTornado Warning Tornado observedConsiderable damage threatMEGItawamba8 min
Mar 24, 11:55 PM CDTFlash Flood WarningMEGMonroe3 hr
Mar 25, 6:44 AM CDTRiver Flood WarningMEGLee3 hr
Mar 25, 6:53 AM CDTRiver Flood WarningMEGMonroe13 hr
Mar 25, 6:55 AM CDTRiver Flood WarningMEGLowndes, Monroe4 days
Mar 25, 12:29 PM CDTRiver Flood WarningMEGLafayette, Marshall, Union22 hr

Nearby

Tornado Warnings in Mississippi, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.